Alert archive / Michigan / Wind Advisories in 2015
Wind Advisory 3, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Nov 11, 2015, 3:38 PM EST for 17 counties in Michigan. It took effect at Nov 12, 2015, 6:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2015, 3:38 PM EST (20:38 UTC)
- In effect from
- Nov 12, 2015, 6:00 AM EST
- Expired
- Nov 12, 2015, 7:16 PM EST
- In force
- 13 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220 WWUS73 KDTX 112038 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 338 PM EST WED NOV 11 2015 MIZ060>063-068>070-075-076-082-083-120900- /O.UPG.KDTX.HW.A.0001.151112T1100Z-151113T0300Z/ /O.NEW.KDTX.HW.W.0001.151112T1100Z-151113T0300Z/ SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 338 PM EST WED NOV 11 2015 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * WEST WIND GUSTS WILL REACH 50 TO 60 MPH THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * THE MOST PROBABLE TIME PERIODS FOR THE STRONGEST WINDS WILL BE BETWEEN 6 AM AND 10 AM...AND THEN AGAIN BETWEEN 3 PM AND 9 PM. IMPACTS... * MULTIPLE HOURS OF 50 TO 60 MPH WIND GUSTS COULD RESULT IN CONSIDERABLE TREE AND POWERLINE DAMAGE. * DRIVING WILL BECOME DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ROADWAYS. * SOME STRUCTURAL DAMAGE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. * THIS STORM HAS THE POTENTIAL TO PRODUCE POWER OUTAGES. ALTERNATIVE POWER SOURCES GENERATE DEADLY CARBON MONOXIDE. BE SAFE: ALWAYS PLACE GENERATORS...GRILLS AND OTHER ENERGY SOURCES AT LEAST 20 FEET FROM YOUR HOME. PROTECT YOUR FAMILY - INSTALL A CARBON MONOXIDE DETECTOR. FOR MORE INFORMATION GO TO HTTP://WWW.CDC.GOV/CO/ * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ047>049-053>055-120900- /O.NEW.KDTX.WI.Y.0003.151112T1100Z-151113T0300Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY 338 PM EST WED NOV 11 2015 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 10 PM EST THURSDAY. HAZARDOUS WEATHER... * WEST WIND GUSTS WILL REACH 45 TO AROUND 50 MPH THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * THE MOST PROBABLE TIME PERIODS FOR THE STRONGEST WINDS WILL BE BETWEEN 6 AM AND 10 AM...AND THEN AGAIN BETWEEN 3 PM AND 9 PM. IMPACTS... * MULTIPLE HOURS OF 50 MPH WIND GUSTS COULD RESULT IN TREE AND POWERLINE DAMAGE. * DRIVING WILL BECOME HAZARDOUS TO HIGH PROFILE VEHICLES PARTICULARLY ALONG NORTH TO SOUTH ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ BT
5 follow-up statements
870
WWUS73 KDTX 120224
NPWDTX
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
924 PM EST WED NOV 11 2015
MIZ060>063-068>070-075-076-082-083-121030-
/O.CON.KDTX.HW.W.0001.151112T1100Z-151113T0300Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
924 PM EST WED NOV 11 2015
...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM EST
THURSDAY...
HAZARDOUS WEATHER...
* WEST WIND GUSTS WILL REACH 50 TO 60 MPH THURSDAY MORNING
THROUGH EARLY THURSDAY EVENING.
* THE MOST PROBABLE TIME PERIODS FOR THE STRONGEST WINDS WILL
BE BETWEEN 6 AM AND 10 AM...AND THEN AGAIN BETWEEN 3 PM AND 9
PM.
IMPACTS...
* MULTIPLE HOURS OF 50 TO 60 MPH WIND GUSTS COULD RESULT IN
CONSIDERABLE TREE AND POWERLINE DAMAGE.
* DRIVING WILL BECOME DANGEROUS...ESPECIALLY FOR HIGH PROFILE
VEHICLES ALONG NORTH TO SOUTH ROADWAYS.
* SOME STRUCTURAL DAMAGE WILL BE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40
MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
* THIS STORM HAS THE POTENTIAL TO PRODUCE POWER OUTAGES.
ALTERNATIVE POWER SOURCES GENERATE DEADLY CARBON MONOXIDE. BE
SAFE: ALWAYS PLACE GENERATORS...GRILLS AND OTHER ENERGY
SOURCES AT LEAST 20 FEET FROM YOUR HOME. PROTECT YOUR FAMILY
-INSTALL A CARBON MONOXIDE DETECTOR. FOR MORE INFORMATION GO
TO HTTP://WWW.CDC.GOV/CO/
* PREPARE...PLAN...AND STAY INFORMED. VISIT
HTTP://GO.USA.GOV/RR8
&&
$$
MIZ047>049-053>055-121030-
/O.CON.KDTX.WI.Y.0003.151112T1100Z-151113T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
924 PM EST WED NOV 11 2015
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM EST
THURSDAY...
HAZARDOUS WEATHER...
* WEST WIND GUSTS WILL REACH 45 TO AROUND 50 MPH THURSDAY
MORNING THROUGH EARLY THURSDAY EVENING.
* THE MOST PROBABLE TIME PERIODS FOR THE STRONGEST WINDS WILL
BE BETWEEN 6 AM AND 10 AM...AND THEN AGAIN BETWEEN 3 PM AND 9
PM.
IMPACTS...
* MULTIPLE HOURS OF 50 MPH WIND GUSTS COULD RESULT IN TREE AND
POWERLINE DAMAGE.
* DRIVING WILL BECOME HAZARDOUS TO HIGH PROFILE VEHICLES
PARTICULARLY ALONG NORTH TO SOUTH ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.
* PREPARE...PLAN...AND STAY INFORMED. VISIT
HTTP://GO.USA.GOV/RR8
&&
$$
SC320
WWUS73 KDTX 120902
NPWDTX
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
402 AM EST THU NOV 12 2015
MIZ060>063-068>070-075-076-082-083-122200-
/O.CON.KDTX.HW.W.0001.151112T1100Z-151113T0300Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
402 AM EST THU NOV 12 2015
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
HAZARDOUS WEATHER...
* SOUTHWESTERLY WINDS WILL STRENGTHEN THIS MORNING AS A COLD
FRONT MOVES THROUGH.
* WINDS OF 25 TO 30 MPH WILL FREQUENTLY GUST 40 TO 50 MPH THROUGH
THIS EVENING.
* A PERIOD OF STRONGER WINDS REACHING 50 TO 60 MPH MOST LIKELY TO
OCCUR BETWEEN 6 AM AND 10 AM THIS MORNING...AND THEN AGAIN
BETWEEN 3 PM AND 9 PM.
IMPACTS...
* MULTIPLE HOURS OF 50 TO 60 MPH WIND GUSTS COULD RESULT IN
CONSIDERABLE TREE AND POWERLINE DAMAGE.
* DRIVING WILL BECOME DANGEROUS...ESPECIALLY FOR HIGH PROFILE
VEHICLES ALONG NORTH TO SOUTH ROADWAYS.
* SOME STRUCTURAL DAMAGE WILL BE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40
MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
* THIS STORM HAS THE POTENTIAL TO PRODUCE POWER OUTAGES.
ALTERNATIVE POWER SOURCES GENERATE DEADLY CARBON MONOXIDE. BE
SAFE: ALWAYS PLACE GENERATORS...GRILLS AND OTHER ENERGY
SOURCES AT LEAST 20 FEET FROM YOUR HOME. PROTECT YOUR FAMILY
-INSTALL A CARBON MONOXIDE DETECTOR. FOR MORE INFORMATION GO
TO HTTP://WWW.CDC.GOV/CO/
* PREPARE...PLAN...AND STAY INFORMED. VISIT
HTTP://GO.USA.GOV/RR8
&&
$$
MIZ047>049-053>055-122200-
/O.CON.KDTX.WI.Y.0003.151112T1100Z-151113T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
402 AM EST THU NOV 12 2015
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
HAZARDOUS WEATHER...
* SOUTHWESTERLY WINDS WILL STRENGTHEN THIS MORNING AS A COLD
FRONT MOVES THROUGH.
* WINDS OF 25 TO 30 MPH WILL FREQUENTLY GUST 40 TO 50 MPH THROUGH
THIS EVENING.
IMPACTS...
* MULTIPLE HOURS OF 50 MPH WIND GUSTS COULD RESULT IN TREE AND
POWERLINE DAMAGE.
* DRIVING WILL BECOME HAZARDOUS TO HIGH PROFILE VEHICLES
PARTICULARLY ALONG NORTH TO SOUTH ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.
* PREPARE...PLAN...AND STAY INFORMED. VISIT
HTTP://GO.USA.GOV/RR8
&&
$$
MR324
WWUS73 KDTX 121629
NPWDTX
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1129 AM EST THU NOV 12 2015
MIZ060>063-068>070-075-076-082-083-130030-
/O.CON.KDTX.HW.W.0001.000000T0000Z-151113T0300Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
1129 AM EST THU NOV 12 2015
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
HAZARDOUS WEATHER...
* SOUTHWESTERLY WINDS WILL INCREASE IN SPEED THIS
AFTERNOON...ESPECIALLY BETWEEN 1PM AND 8PM.
* WINDS OF 25 TO 35 MPH WILL FREQUENTLY GUST BETWEEN 40 TO 50 MPH
THROUGH THIS EVENING...AND OCCASIONALLY GUST AS HIGH AS 60 MPH.
IMPACTS...
* MULTIPLE HOURS OF 50 TO 60 MPH WIND GUSTS COULD RESULT IN
CONSIDERABLE TREE AND POWERLINE DAMAGE.
* DRIVING WILL BECOME DANGEROUS...ESPECIALLY FOR HIGH PROFILE
VEHICLES ALONG NORTH TO SOUTH ROADWAYS.
* SOME STRUCTURAL DAMAGE WILL BE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40
MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
* THIS STORM HAS THE POTENTIAL TO PRODUCE POWER OUTAGES.
ALTERNATIVE POWER SOURCES GENERATE DEADLY CARBON MONOXIDE. BE
SAFE: ALWAYS PLACE GENERATORS...GRILLS AND OTHER ENERGY
SOURCES AT LEAST 20 FEET FROM YOUR HOME. PROTECT YOUR FAMILY
-INSTALL A CARBON MONOXIDE DETECTOR. FOR MORE INFORMATION GO
TO HTTP://WWW.CDC.GOV/CO/
* PREPARE...PLAN...AND STAY INFORMED. VISIT
HTTP://GO.USA.GOV/RR8
&&
$$
MIZ047>049-053>055-130030-
/O.CON.KDTX.WI.Y.0003.000000T0000Z-151113T0300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
1129 AM EST THU NOV 12 2015
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
HAZARDOUS WEATHER...
* SOUTHWESTERLY WINDS WILL INCREASE IN SPEED THIS
AFTERNOON...ESPECIALLY BETWEEN 1PM AND 8PM.
* WINDS OF 25 TO 30 MPH WILL FREQUENTLY GUST 40 TO 50 MPH
THROUGH THIS EVENING.
IMPACTS...
* MULTIPLE HOURS OF 50 MPH WIND GUSTS COULD RESULT IN TREE AND
POWERLINE DAMAGE.
* DRIVING WILL BECOME HAZARDOUS TO HIGH PROFILE VEHICLES
PARTICULARLY ALONG NORTH TO SOUTH ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.
* PREPARE...PLAN...AND STAY INFORMED. VISIT
HTTP://GO.USA.GOV/RR8
&&
$$
HLO299 WWUS73 KDTX 122002 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 302 PM EST THU NOV 12 2015 MIZ060>063-068>070-075-076-082-083-130300- /O.CAN.KDTX.HW.W.0001.000000T0000Z-151113T0300Z/ /O.EXA.KDTX.WI.Y.0003.000000T0000Z-151113T0300Z/ SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 302 PM EST THU NOV 12 2015 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 25 TO 30 MPH WILL GUST UP TO 50 MPH INTO THIS EVENING. IMPACTS... * TREE AND POWERLINE DAMAGE. * DRIVING WILL BE HAZARDOUS TO HIGH PROFILE VEHICLES PARTICULARLY ALONG NORTH TO SOUTH ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ047>049-053>055-130300- /O.CON.KDTX.WI.Y.0003.000000T0000Z-151113T0300Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY 302 PM EST THU NOV 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 20 TO 30 MPH WILL GUST UP TO 45 MPH INTO THIS EVENING. IMPACTS... * TREE AND POWERLINE DAMAGE. * DRIVING WILL BE HAZARDOUS TO HIGH PROFILE VEHICLES PARTICULARLY ALONG NORTH TO SOUTH ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ HLO
343 WWUS73 KDTX 130016 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 716 PM EST THU NOV 12 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-130130- /O.CAN.KDTX.WI.Y.0003.000000T0000Z-151113T0300Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 716 PM EST THU NOV 12 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH A FEW GUSTS TO 30 MPH ARE EXPECTED THROUGH THE NIGHT. * WIND GUSTS HAVE FALLEN BELOW 40 MPH AND ARE NOT EXPECTED TO INCREASE AGAIN TONIGHT. IMPACTS... * WIDESPREAD WIND GUSTS OF 40 TO 50 MPH OCCURRED EARLIER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ SC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Nov 11, 11:37 AM EST, 4 hours 1 minute earlier.
Area forecast discussion, Nov 11, 11:37 AM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1137 AM EST WED NOV 11 2015
.AVIATION...
THE FIRST HALF OF THE TAF PERIOD WILL START OUT QUIET AS CLEAR SKIES
GIVE WAY TO SOME MID/HIGH CLOUDS...WITH ABRUPT ARRIVAL OF SHOWERS
AND MVFR CEILINGS LATE TONIGHT (BRIEF IFR POSSIBLE)...FOLLOWED BY
VERY STRONG WINDS DURING THURSDAY...AS POWERFUL LOW PRESSURE SYSTEM
TRACKS INTO WESTERN GREAT LAKES TONIGHT...AND THROUGH NORTHERN LOWER
MICHIGAN TOMORROW. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE
TONIGHT...BUT CERTAINLY NOT HIGH ENOUGH TO INCLUDE MENTION IN THE
TAFS. THE ARRIVAL OF STRONG WINDS LOOKS TO BE IN THE 12-15Z TIME
FRAME...BEHIND THE COLD FRONTAL PASSAGE. COLD ADVECTION AND DEEP
LAYER MIXING DURING THE DAY ON THURSDAY WILL MAINTAIN STRONG
SOUTHWEST WINDS...WHICH LOOK TO BE AT OR ABOVE 25 KNOTS
SUSTAINED...WITH FREQUENT GUSTS OF 40 TO 45 KNOTS...STRONGEST WINDS
ACROSS SOUTHERN TAF SITES...DTW...YIP...AND DET...WHERE
BRIEF/ISOLATED GUSTS MAY APPROACH 50 KNOTS.
FOR DTW...STRONG COLD FRONT EXPECTED TO MOVE THROUGH 12-14Z TIME
WINDOW THURSDAY MORNING. INCREASING SOUTHWEST WINDS /220-240
DIRECTION/ WITH THIS FRONTAL PASSAGE WITH HIGH CONFIDENCE IN WIND
GUSTS OCCASIONALLY IN EXCESS OF 40 KNOTS THROUGH THE DAY.
//DTW THRESHOLD PROBABILITIES...
* HIGH FOR CEILING BELOW 5000 FT LATE TONIGHT INTO THURSDAY.
&&
.PREV DISCUSSION...ISSUED 433 AM EST WED NOV 11 2015
SHORT TERM...TODAY AND TONIGHT
RAPIDLY DEEPENING CLOSED LOW AND ATTENDANT STRONG UPPER JET FORCING
NOW LIFTING OUT OF THE FRONT RANGE OF THE ROCKIES WILL INITIATE A
SIZABLE LOW LEVEL RESPONSE DOWNSTREAM OVER THE NEXT 48 HOURS.
SUBSTANTIAL CYCLOGENESIS OF THE RESULTING SURFACE LOW WILL COMMENCE
AS THE SYSTEM RACES NORTHEAST FROM THE CENTRAL PLAINS TODAY TO
ROUGHLY THE STRAITS BY THURSDAY AFTERNOON. THE IMMEDIATE IMPACT
LOCALLY FOR THE DAYULIGHT PERIOD TODAY WILL SIMPLY BE A PERIOD OF
INCREASED UPPER HEIGHTS AS THE FLOW BUCKLES DOWNSTREAM OF THESE
HEIGHT FALLS. PLENTY OF DRY AMBIENT AIR WITHIN A BACKGROUND OF WEAK
SUBSIDENCE WILL SUPPORT A HIGH DEGREE OF SUNSHINE...ALTHOUGH SOME
PESKY MID CLOUD NOW DRIFTING ACROSS WISCONSIN MAY ENCROACH NORTHERN
SECTIONS BY MIDDAY. MODEST MIXING POTENTIAL UP THROUGH 925 MB UNDER
THE EXISTING LOW LEVEL SOUTHEAST FLOW WILL SUPPORT THE UPWARD
ADJUSTMENT IN TEMPERATURES TODAY. HIGHS MID AND UPPER 50S.
WING OF PRONOUNCED MID LEVEL ASCENT EMERGES ALONG THE LEAD EDGE OF
THE INBOUND HEIGHT FALLS ACROSS THE MID MS VALLEY/MIDWEST TODAY...
FAVORABLE EXIT REGION JET DYNAMICS AND INCREASING UPPER DIFFLUENCE
LOCKING ONTO THE TREMENDOUS HEIGHT FALL GRADIENT. THE STRENGTHENING
DEEP LAYER SOUTHWEST FLOW WILL LODGE A SUBSTANTIAL COMPONENT OF
MOISTURE ADVECTION INTO THIS BACKGROUND FORCING FIELD...NETTING A
LEAD CORRIDOR OF SHOWERS THAT OUTPACES THE INBOUND STRONG COLD FRONT
BY 4-5 HOURS. UNIFORM MODEL CONSENSUS IN CENTERING THIS MOISTURE
AXIS OVER THE REGION 06Z-10Z EARLY THURSDAY MORNING. DIMINISHING
MID LEVEL STABILITY /850-750 MB/ WILL PRESENT A LIMITED WINDOW/
OPPORTUNITY FOR SOME ELEVATED THUNDER DURING THIS TIME. COLD FRONT
ITSELF AT THE DOORSTEP OF THE SOUTHWEST COUNTIES BY 11-12Z THURSDAY
MORNING. SOME HI RES SOLUTIONS LEAVE THE POSSIBILITY FOR A TRAILING
LOW TOPPED LINE OF CONVECTIVE SHOWERS TO ALIGN WITH THIS ROBUST
FEATURE. THIS SCENARIO WOULD PRESENT THE POTENTIAL FOR SHOWERS TO
AUGMENT/EHHANCE THE RAPIDLY ASCENDING MIXED LAYER ALONG THE FRONTAL
INTERFACE...OPENING THE DOOR FOR AN INITIAL BRIEF PERIOD OF STRONGER
GUSTS /IN EXCESS OF 50 MPH/. THE ONSET TIMING OF THE HIGH WIND
WATCH STARTS AT 11Z TO CAPTURE THIS POTENTIAL. FOR ADDITIONAL
ASSESSMENT ON WIND POTENTIAL FOR THURSDAY...SEE LONG TERM SECTION.
LONG TERM...
ATTENTION OF THE LONG TERM PERIOD WAS PLACED SQUARELY ON THE WIND
POTENTIAL FOR THURSDAY AND FRIDAY. A DESCRIPTION OUTLINING THE MAIN
SYNOPTIC SCALE FEATURES RESPONSIBLE FOR THE WIND EVENT CAN BE FOUND
IN PREVIOUS DTX AREA FORECAST DISCUSSIONS. THE 11.00Z NWP SUITE
ARRIVED WITH NO SIGNIFICANT DEVIATIONS FROM PRIOR THINKING. THE
BIGGEST TRENDS IDENTIFIED IN THE LATEST MODEL DATA WAS A SLIGHT
SOUTHWARD JOG OF THE SURFACE LOW TRACK WITH THE BROAD LOW CENTER
DOWN INTO NORTHERN LOWER MICHIGAN AND A SLIGHTLY SLOWER SOLUTION IN
SURFACE COLD FRONT TIMING.
THERE APPEARS TO BE TWO SEPARATE FORCING MECHANISMS THAT WILL
BRING STRONG WINDS TOMORROW...POTENTIALLY EXCEEDING 55 MPH. THE
FIRST OPPORTUNITY...WILL BE TIED TO ANY SHALLOW LOW-TOPPED
CONVECTION THAT CAN DEVELOP ALONG THE INITIAL COLD AIR SURGE/SURFACE
THETA E COLD FRONT. THE SECOND OPPORTUNITY WILL DEVELOP DURING THE
AFTERNOON AS THE COLD AIR ADVECTION DEEPENS AND ALIGNS THE
PRESSURE GRADIENT FAVORABLY TO THE DEEP WESTERLY FLOW.
THE INITIAL SFC THETA E GRADIENT/COLD FRONT IS FORECASTED TO SLIDE
THROUGH THE CWA TOMORROW BETWEEN 11-14Z FROM WEST TO EAST. MODEL
SOUNDINGS REMAIN STEADFAST IN GENERATING A POCKET OF INSTABILITY IN
THE 900-800MB LAYER. WILL BE INTERESTING TO SEE WHAT SORT OF LIGHT
THE CAMS WILL SHED ON OVERALL CONVECTIVE POTENTIAL DEVELOPING WITHIN
THIS CORRIDOR OF ENHANCED INSTABILITY...THE MOST RECENT 4KM-SPC WRF-
NMM DOES HINT AT A BROKEN LINE OF SHOWERS AT HOUR 36. THE MOST
DISCONCERTING ASPECT OF THIS SYSTEM...EVEN EARLY ON IS THE DEPTH OF
THE STRONG KINEMATIC FIELD ALONG THE SOUTHERN FLANK OF THE DEEP
CYCLONIC CIRCULATION. MODEL SOUNDINGS ARE IN STRONG AGREEMENT THAT
45-55 KNOTS WILL RESIDE IN THE COLUMN BETWEEN 1000 AND 5000 FT AGL.
THE BEST PRESSURE GRADIENT FORCE IS EXPECTED TO BECOME ESTABLISHED
SOUTH OF THE M 59 CORRIDOR BEFORE 18Z...THEN EXPANDING NORTHWARD AS
THE OCCLUSION/WARM CORE LIFTS INTO NORTHERN LAKE HURON. INCREASING
UNIDIRECTIONAL WEST FLOW WILL THEN ALLOW THE DEEPER COLD AIR
ADVECTION TO FILTER ACROSS LOWER MICHIGAN DURING THE AFTERNOON.
MIXING HEIGHTS APPEAR TO BE A LITTLE COMPROMISED WITH A LACK OF
REAL DRY AIR...BUT A STRONG MODEL GUIDANCE SUGGESTS WINDS OF UP TO
45 KNOTS AT THE TOP OF THE MIXED LAYER. WITH THESE FACTORS IN
CONSIDERATION FELT THERE WAS A 50 PERCENT CONFIDENCE IN WIND
REACHING 55 TO 60 MPH. AS A RESULT...THE DECISION WAS MADE TO
ISSUE A HIGH WIND WATCH FOR THE COUNTIES ALONG AND SOUTH OF THE
INTERSTATE 69 CORRIDOR FROM 11Z THURSDAY TO 03Z FRIDAY.
MODEL DATA CAME IN WITH AN EVEN FASTER SOLUTION FOR THE TRAILING
WAVE...ENTERING INTO THE ENTRANCE REGION OF THE JET AT 21- 00Z
THURSDAY. THE MODELS THEN SCREAM THIS ENERGY THROUGH SEMICH THE
LATTER HALF OF THE NIGHT. WILL SAY THERE IS QUITE A BIT OF
UNCERTAINTY WITH EXACTLY HOW THE WIND EVOLUTION WILL PLAY OUT
THURSDAY NIGHT...ESPECIALLY WITH THE SECOND MIDLEVEL COLD AIR
ADVECTION EVENT AND SUBSIDENCE/ASCENT THAT WILL ACCOMPANY THE
SHORTWAVE. MODELS SHOW A VERY GOOD MIXED LAYER THROUGH THE
DURATION OF THE NIGHT. THERE REMAINS PLENTY OF TIME TO REFINE THE
FRIDAY FORECAST AS FUTURE SHIFTING OF THE SOLUTION SPACE WILL
OCCUR BECAUSE OF THE IMPENDING WAVE INTERACTIONS. LATEST THINKING
IS THAT WINDS WILL ACTUALLY WEAKEN SOMEWHAT DURING THE DAY FRIDAY
AS A SURFACE TROUGH WILL BE DRAGGED SOUTHWARD THROUGH THE AREA.
MARINE...
STRONG LOW PRESSURE WILL TRACK FROM THE CENTRAL PLAINS TODAY TO THE
STRAITS BY THURSDAY. A TIGHT PRESSURE GRADIENT ON THE SOUTH SIDE OF
THE LOW COMBINED WITH STRONG LOW LEVEL JET WINDS MIXING TO THE
SURFACE WILL RESULT IN A PERIOD OF STRONG WINDS...REACHING GALE
FORCE ACROSS THE EASTERN LAKES ON THURSDAY. THE POTENTIAL EXISTS FOR
GUSTS TO REACH STORM FORCE ACROSS THE MICHIGAN WATERS OF LAKE ERIE
AND LAKE ST CLAIR. A SECOND SYSTEM QUICKLY FOLLOWING THE PRIMARY
STORM ON FRIDAY WILL LEAD TO A CONTINUED THREAT OF GALES FOR SOME OF
THE MARINE ZONES AS COLDER UNSTABLE AIR MOVES INTO THE REGION.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
MIZ060>063-068>070-075-076-082-083.
LAKE HURON...GALE WARNING FROM 4 AM THURSDAY TO 4 PM EST FRIDAY FOR LHZ363-421-
422-441>443-462>464.
GALE WARNING FROM 4 AM TO 10 AM EST THURSDAY FOR LHZ361-362.
LAKE ST CLAIR...STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
LCZ460.
MICHIGAN WATERS OF LAKE ERIE...STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
LEZ444.
&&
AVIATION.....SF
SHORT TERM...MR
LONG TERM....CB
MARINE.......CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Nov 11, 4:02 AM EST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 402 AM EST WED NOV 11 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-120915- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 402 AM EST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT IN ADVANCE OF AND ALONG A STRONG COLD FRONT. THE POTENTIAL DOES EXIST FOR ANY THUNDERSTORM DEVELOPMENT OR HEAVIER SHOWERS TO BRING STRONGER WINDS TO THE SURFACE...RESULTING IN WIND GUSTS IN EXCESS 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT THURSDAY AND THURSDAY EVENING. REFER TO THE LATEST WEATHER MESSAGE OR FORECAST PRODUCTS FOR DETAILS. WINDY CONDITIONS WILL LINGER INTO FRIDAY WITH WESTERLY GUSTS AROUND 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-120915- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 402 AM EST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT IN ADVANCE AND ALONG A STRONG COLD FRONT. THE POTENTIAL DOES EXIST FOR ANY THUNDERSTORM DEVELOPMENT OR HEAVIER SHOWERS TO BRING STRONGER WINDS TO THE SURFACE...RESULTING IN WIND GUSTS IN EXCESS 40 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM WATCH IS IN EFFECT THURSDAY AND THURSDAY EVENING FOR THE MICHIGAN WATERS OF LAKE ERIE AND LAKE ST CLAIR. GALE WARNINGS ARE IN EFFECT FOR ALL OF LAKE HURON DURING THIS TIME. REFER TO THE LATEST MARINE FORECASTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:54 AM EST | Gale Warning | DTX | 66 hr | |
| Nov 11, 3:54 AM EST | Storm Watch | DTX | 12 hr | |
| Nov 11, 4:54 AM EST | High Wind Watch | DTX | Genesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 5 more | 11 hr |
| Nov 11, 3:35 PM EST | Lakeshore Flood Warning | DTX | Saint Clair | 24 hr |
| Nov 11, 3:38 PM EST | High Wind Warning | DTX | Genesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 5 more | 23 hr |
| Nov 11, 3:53 PM EST | Gale Watch | DTX | 24 hr | |
| Nov 11, 3:53 PM EST | Low Water Advisory | DTX | 54 hr | |
| Nov 11, 3:53 PM EST | Storm Warning | DTX | 27 hr |
Nearby
Wind Advisories in Michigan, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.